Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Taking Klonopin for anxiety. Will I be too sleepy if I take Cymbalta low dose and Klonopin?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
I'm a 60 year old female with anxiety The doctor is giving me doxepin because I dont do ssri very well I know it makes you sleepy Is it any good for anxiety When i get up in the AM I take my Klonopin for anxiety Will I be too sleepy I'm down to 30 m of cymbalta I also take Klonopin at night and .25 of trazadone Im afraid I will get cns depression?
Posted Wed, 12 Sep 2012 in Anxiety and Stress
Answered by Dr. Susanta Padhy 1 hour later
Thanks for writing in.
Doxepin is effective against anxiety and its sedative effect usually decrease when you take it for some time. This is also effective against depression.
As far as excessive Klonopin (clonazepan) is concerned, it is primarily an anti anxiety drug. However, its helpful only for decreasing anxiety in short-term but not for regular long term use. This drug also has a sedative effect and the dose of this drug can be adjusted depending upon the extent of anxiety and sleeplessness. Do not try and adjust the dose on your own. Your physician would remain the best person to do that. Long term use of Klonopin might worsen depression. Sometime, when people become dependent, it can cause anxiety in form of withdrawal symptoms

Trazodone makes you sleepy at a lower dose but at higher dose it may act as antidepressant.
Hope this helps. Let me know if you have any more questions.
Wish you good health
Above answer was peer-reviewed by
Follow-up: Taking Klonopin for anxiety. Will I be too sleepy if I take Cymbalta low dose and Klonopin? 3 hours later
can this cause cns depression Im worried it can be life threatening I'm also weaning off of cymbalta 30m I was on 60 last week Didnt have much problem lowering dose would trzaodone be OK at 25 or 50? and I take klonipin in the day for anxiety since it will be awhile before I know if doxepin is helpful will i be too sleepy?
Answered by Dr. Susanta Padhy 11 hours later
Hi and thanks for the getting back,

I apologize if my last reply was not very clear. Let me try to put in simple sentences today.

The answer regarding your question about CNS depression with the aforementioned drugs is "no". It is not life threatening either.

Increasing trazodone to 50 mg is O.K, if you still have sleep problems. However I recommend you do the dose adjustment under the guidance of your doctor.

Hope this answers your query. I will be available to address any other concerns that you may have.
If you have no follow ups, please close this discussion.

Above answer was peer-reviewed by
Follow-up: Taking Klonopin for anxiety. Will I be too sleepy if I take Cymbalta low dose and Klonopin? 34 hours later
I took the .25 of doxepin last night and 5 of klonopin very tired this morning to get out of bed a little better now Dr cut my cymbalta to 20 from 30 today too usually take my klonopin at 9am lasted til 11:30am I hope correct that this sleepiness will go away should I have my dosage cut? do some people neverget over sleepiness?
Answered by Dr. Susanta Padhy 13 hours later
I must give you credit for tolerating your sufferings.

I hope things will O.K in due course. I suggest you to be bit patient till then.

You may decrease the dose of Klonopin with the help of your doctor according to your level of sleepiness. With 5 tablets of Klonopin, if you are getting more sleep, then you can decrease the dose of Klonopin

Many people suffering from such problems do get well with treatment; I do not have any doubts with this.

Let me know if you need further assistance. If all your queries are answered, please close this discussion.

Wish you good luck!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor